MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS APEX HUMERAL STEM, 6MM; PROSTHESIS, SHOULDER, CEMENTED

ARTHREX, INC. UNIVERS APEX HUMERAL STEM, 6MM; PROSTHESIS, SHOULDER, CEMENTED
Model Number UNIVERS APEX HUMERAL STEM, 6MM
Medical Device Problem Codes Patient Device Interaction Problem (4001); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Limb Fracture (4518)
Date of Event 06/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 7/8/2024, a clindex notification was received indicating that a patient listed on the shoulder arthroplasty registry will undergo revision surgery due to bone fractures in the target shoulder.This event was indicated as possibly related to the univers revers apex devices implanted on (b)(6) 2017.On (b)(6) 2024, the patient returned to the clinic for a routine seven-year follow-up as part of clinical study requirements.Upon review of the radiographs, radiolucent lines around the implanted ar-9100-06s univers apex humeral stem 6 mm, were discovered, signifying impending fracture or humeral stem loosening.A revision arthroplasty surgery has been scheduled for (b)(6) 2024.
 
Additional Manufacturer Narrative
Additional information: b1, b2, b5, g3, h1, h6.
 
Event or Problem Description
Additional information received on 4/8/2025: a clindex notification was received indicating that the patient underwent revision surgery to rsa on (b)(6) 2024.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
UNIVERS APEX HUMERAL STEM, 6MM
Common Device Name
PROSTHESIS, SHOULDER, CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19827629
Report Number1220246-2024-06899
Device Sequence Number8665804
Product Code KWS
UDI-Device Identifier00888867134416
UDI-Public00888867134416
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K131633
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNIVERS APEX HUMERAL STEM, 6MM
Device Catalogue NumberAR-9100-06S
Device Lot Number10144431
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer04/08/2025
06/06/2025
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date05/07/2025
06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown